I just finished my second week of weaning off of my Lexapro (depression medication) using only half of the dose. I still have two weeks to go using a quarter dose. I'm only using 10mg tablets, which is a pretty low dose on its own and I can take this medication as long as I need to. However, I plan on going to school to become a pilot and I cannot be on any medications or else I won't be accepted and the FAA will not pass me on my physical and I have to be off of the medication for a year to pass my FAA physical. The problem: I am starting to become depressed. The past two days I've been feeling more and more depressed. Right now (Saturday night) I feel like crap. I don't want to move, I don't want to think, and I've already slept all day so I can't sleep any more. I just found out that my friends went and hung out earlier tonight and didn't invite me, which has made me feel worse. I haven't seen them in a week and a half, which I think might be part of the problem. Does anyone have any ideas of what to do? I'm going to see a homeopathic doctor in about two weeks about this, so I'll probably be taking St. John's Wort (the FAA allows this).
On that note, I'm a bit nervous to fly now!
So, they would rather send up an untreated depressed guy, than a guy taking meds to fix his problem????????IKES!!!!
Your pretty close to being off the medicine. Find a GOOD brand of St. John's Wart, and get started on it as soon as your done with the Lexipro. It also sounds like they are weaning you off way too slow...(just my experience on how the docs weaned others I know, and me.) Do your best to get out in the sun a bit, and keep yourself as busy as possible. (I KNOW that is REALLY tough with depression!) But do try.
There are other things that help, that a homeopathic doc will know about.
"Be who you are and say what you feel, because those who mind don't matter and those who matter don't mind." -- Theodor Seuss Geisel <br /><br />
They have psychiatrists do thorough mental testing before the pilots can pass. Although there have been problems in the past with pilots who weren't "right."
_"Bob is looking cool but he ain't smilin' no more!" _
Currency Tracking Study
It's a good thing you're following Dr.'s orders as far as slowly coming off the meds. Anything else is a gamble.
As for the depression you're feeling now, have you talked with your Doc or therapist (if you have one) to see if it's any kind of kick-back effect of coming off the meds, or if you're coming off too slowly?
I'm wondering if, instead of taking meds, you would benefit from seeing a therapist. Actually, most depression can be overcome with just good therapy and without medication. And that would be your solution for dealing with the depression without jeopardizing the career you've chosen.
Screw the whales, save the subjunctive!